Alert archive / Michigan / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Dec 30, 2017, 3:53 PM EST. It took effect at Dec 30, 2017, 9:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 3:53 PM EST (20:53 UTC)
- In effect from
- Dec 30, 2017, 9:00 PM EST
- Expired
- Dec 31, 2017, 12:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
282 WWUS43 KAPX 302053 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 353 PM EST Sat Dec 30 2017 MIZ019-021-027-302200- /O.CAN.KAPX.WS.W.0009.000000T0000Z-171230T2100Z/ Charlevoix-Antrim-Kalkaska- Including the cities of Charlevoix, Mancelona, and Kalkaska 353 PM EST Sat Dec 30 2017 ...WINTER STORM WARNING IS CANCELLED... Only light lake effect snow showers are expected this evening. $$ MIZ026-311000- /O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/ Grand Traverse- Including the city of Traverse City 353 PM EST Sat Dec 30 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Locally heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches, are expected. * WHERE...Grand Traverse County. * WHEN...Until 6 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ020-025-311000- /O.CON.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/ Leelanau-Benzie- Including the cities of Northport and Frankfort 353 PM EST Sat Dec 30 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 4 to 6 inches are expected. * WHERE...Leelanau and Benzie Counties. * WHEN...Until 6 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ008-015-311000- /O.NEW.KAPX.WC.Y.0003.171231T0200Z-171231T1700Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 353 PM EST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON EST SUNDAY... * WHAT...Very cold wind chills expected. Cold wind chills as low as 25 below zero will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Chippewa and Mackinac Counties. Coldest winds chills will be in central and eastern Chippewa County, including Sault Ste Marie. * WHEN...From 9 PM this evening to noon EST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MIZ031-311000- /O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T1100Z/ Manistee- Including the city of Manistee 353 PM EST Sat Dec 30 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 4 inches are expected. * WHERE...Manistee County. Highest snowfall amounts will be in western Manistee County. * WHEN...Until 6 AM EST Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ JZ http://www.weather.gov/apx
3 follow-up statements
840 WWUS43 KAPX 310828 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 328 AM EST Sun Dec 31 2017 MIZ026-310930- /O.CAN.KAPX.WS.W.0009.000000T0000Z-171231T1100Z/ Grand Traverse- Including the city of Traverse City 328 AM EST Sun Dec 31 2017 ...WINTER STORM WARNING IS CANCELLED... $$ MIZ020-025-311700- /O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T1700Z/ Leelanau-Benzie- Including the cities of Northport and Frankfort 328 AM EST Sun Dec 31 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Heavy lake effect snow occurring. Plan on difficult travel conditions. Where snow showers persist...additional snow accumulations of 2 to 5 inches are expected...with locally higher amounts possible. * WHERE...Leelanau and Benzie Counties. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ031-311700- /O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T1700Z/ Manistee- Including the city of Manistee 328 AM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Where snow showers persist...additional snow accumulations of 1 to 3 inches are expected. * WHERE...Manistee County. * WHEN...Until noon EST today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ008-015-311700- /O.CON.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 328 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Dangerously cold wind chills expected. Dangerously cold wind chills as low as 30 below zero will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 10 below zero to 30 below zero. * WHERE...Chippewa and Mackinac Counties. * WHEN...Until noon EST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ http://www.weather.gov/apx
726 WWUS43 KAPX 311510 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1010 AM EST Sun Dec 31 2017 MIZ020-025-312100- /O.EXT.KAPX.WS.W.0009.000000T0000Z-171231T2100Z/ Leelanau-Benzie- Including the cities of Northport and Frankfort 1010 AM EST Sun Dec 31 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 4 inches are expected. * WHERE...Leelanau and Benzie Counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ031-312100- /O.EXT.KAPX.WW.Y.0040.000000T0000Z-171231T2100Z/ Manistee- Including the city of Manistee 1010 AM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Manistee County. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ MIZ008-015-311700- /O.CON.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1010 AM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...Very cold wind chills expected. Cold wind chills as low as 25 below zero will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to climb above -25 by midday. * WHERE...Chippewa and Mackinac Counties. * WHEN...Until noon EST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ JZ http://www.weather.gov/apx
096 WWUS43 KAPX 311706 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1206 PM EST Sun Dec 31 2017 MIZ008-015-311815- /O.EXP.KAPX.WC.Y.0003.000000T0000Z-171231T1700Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1206 PM EST Sun Dec 31 2017 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills will remain warmer than 20 below zero for this afternoon. $$ MIZ020-025-312100- /O.CON.KAPX.WS.W.0009.000000T0000Z-171231T2100Z/ Leelanau-Benzie- Including the cities of Northport and Frankfort 1206 PM EST Sun Dec 31 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Leelanau and Benzie Counties. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake effect snow means significant amounts of lake effect snow are forecast that will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. $$ MIZ031-312100- /O.CON.KAPX.WW.Y.0040.000000T0000Z-171231T2100Z/ Manistee- Including the city of Manistee 1206 PM EST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Lake effect snow occurring. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Manistee County. * WHEN...Until 4 PM EST this afternoon. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for lake effect snow means lake effect snow is forecast that will make travel difficult in some areas. Use caution when traveling. $$ http://www.weather.gov/apx
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 3:51 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 30, 3:51 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
351 PM EST Sat Dec 30 2017
.NEAR TERM...(Tonight through Sunday)
Issued at 349 PM EST Sat Dec 30 2017
...Very cold with localized lake effect snow...
Arctic front making slow and unsteady progress southward into
northern lower MI. Boundary is presently south of Tawas and HTL,
then curves north of TVC on toward ESC. N to nne surface winds
behind the front are dragging in cold and dry air, in some places
unmodified by an upstream lake (such as eastern upper MI). This
sets the stage for a very cold night/morning ahead. There hasn't
been a ton of lake effect behind it into ne lower MI, thanks to
dry air and a short fetch. However parts of nw lower MI continue
to be hit quite hard by lake effect, especially near and w of Gd
Trav Bay.
Lake effect...hi-res short-term guidance (Rap/HRRR) has been
routinely terrible today, refusing to back up lake effect snow as
far to the west as it has gone. We are finally starting to see these
bands drift eastward again, in a brief period of backing flow just
before the deeper 1000-850mb winds become due north. Was initially
thinking of changing the Gd Trav headline from warning to advisory,
but with the dominant band slipping back eastward again, this is not
the time for that. Will add Gd Trav to the Benzie/Leelanau warning,
which goes thru the night. Anticipate 7pm-7am snowfall totals of 3-
6" in Leelanau and northern Benzie, 1-4" in Gd Trav, as drier/
colder incoming air will take a toll on intensity and snowflake
growth eventually. (This may already be occurring.) 1-3" amounts
in Manistee enough to keep the advisory going there.
For Sunday, 1000-850mb winds will back nw and become lighter, in
part due to mesolows that will spin up late in the overnight or in
the morning over eastern Superior and northern Lake MI. All sorts of
mesoscale nonsense is possible, though 850mb temps in the lower
minus 20s C is on the very edge of producing a usable DGZ. Lake
effect snow showers will certainly expand back into a much larger
portion of northern lower and eastern upper MI, especially in the
afternoon. Relative lack of dendrites in the very cold air should
keep accums under control, and will have a general 1-3" in the
snowbelts of both peninsulas, with some local 4" totals in
Leelanau.
Cold and wind chills...unmodified air is pushing in eastern upper on
nne surface winds, the classic scenario for very cold temps up
there. Anticipate temps dropping way below zero up there, with
readings commonly around -20f in central/eastern Chip Co. Winds will
not be strong (circa 5mph after dark), but wind chills will be in
the -25 to -30f range in much of Chip and parts of central/eastern
Mack. Wind chill advisory will be issued for eastern upper MI thru
Sunday morning. In northern lower, temps will lower to -5 to -15f
over the interior of n central and ne lower MI. This will be with no
surface wind at all, so wind chills stay above the -20f threshold
for an advisory here.
Max temps Sunday will barely crest past 0f at the Sault, and will be
in the single digits above zero to lower teens elsewhere.
&&
.SHORT TERM...(Sunday night through Tuesday)
Issued at 349 PM EST Sat Dec 30 2017
...Wintry weather and below normal temperatures continues...
High Impact Weather Potential: Cold temperatures in the single
digits, wind chills below zero and continued westerly flow lakes
through Monday.
Primary Forecast Concerns/Challenges: Snowfall amounts over the
western Great Lakes through Monday with shifting winds, high
pressure building over the Plains and a storm system dropping out of
Hudson Bay into Ontario.
Pattern Synopsis/Forecast...Deep upper trough and associated cold
pocket anchored over the Great Lakes to begin the weekend, will
remain nearly stationary into the beginning of the upcoming work
week. The base of this deep 500mb trough will finally push east of
the Lakes Tuesday, just ahead of yet another upper trough digging
into the Great Lakes by the middle of next week. 850mb temperatures
in this pattern will warm from the fridge readings around -24c
through Monday, before briefly warming to around -11c Tuesday. This
will generate well below normal temperatures, in the single digits
Sunday and Monday, with high temps warming slightly into the teens
on Tuesday.
Lake induced snows will continue over the western Great Lakes Sunday
night and Monday, as sfc-925mb winds remain west-northwest on the
backside of a departing system. Model soundings show inversion
heights around 7k ft into early Monday, with good moisture present
in the preferred temperature zone of -12c to -15c. Therefore the
possibly for headlines continues over portions of northwest Lower
Michigan Sunday night and Monday. Lake snows will greatly diminish
over the region Monday evening and Tuesday, as low level inversion
heights drop to under 2k ft while low lvl winds trend west-southwest
in response to a hudson Bay storm system dropping south into
Ontario.
&&
.LONG TERM...(Tuesday night through Saturday)
Issued at 349 PM EST Sat Dec 30 2017
High impact weather potential: Extremely cold and well below normal
temperatures across the Great Lakes continues through the period.
At upper levels, A broad 500mb trough positioned over east-central
Canada Tuesday night, will dig into the Great Lakes Wednesday and
remain anchored over the region to begin the upcoming weekend. 850mb
temps will plunge from around -12c Tuesday night to -24c Thursday,
before falling to around -28c Friday and Saturday. This pattern will
generate extremely cold and well below normal daytime high
temperatures in the single digits Thursday through Saturday. The
cold temperatures loft and open Great Lakes waters, will combine to
generate continued lake induced snows over the western Lakes through
much of the period. Snowfall amounts may be limited in the extremely
cold airmass, however visibility may become greatly reduced do to
the abundant amount of small flakes suspended in the air.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 102 PM EST Sat Dec 30 2017
VLIFR conditions at TVC should improve over the next 1-2 hours, as
a dominant lake effect snow band drifts west. Occasional IFR to
MVFR conditions will be seen at MBL/TVC/APN, in north flow lake
effect, behind an arctic cold front that is presently moving south
across northern lower MI. PLN is and will remain VFR.
Northerly breezes, a bit gusty at times this afternoon.
&&
.MARINE...
Issued at 349 PM EST Sat Dec 30 2017
Small craft advisories will wither away this evening, as an arctic
cold front departs to the south. Lighter winds/waves will be in
place into Sunday, from the north tonight, backing nw on
Sunday. Those will be gustier on Sunday night, and advisories are
likely to return then.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY from 9 PM this evening to noon EST Sunday
for MIZ008-015.
WINTER STORM WARNING until 6 AM EST Sunday for MIZ020-025-026.
WINTER WEATHER ADVISORY until 6 AM EST Sunday for MIZ031.
LH...SMALL CRAFT ADVISORY until 7 PM EST this evening for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 7 PM EST this evening for LMZ323-342-
344>346.
LS...NONE.
&&
NEAR TERM...JZ
SHORT TERM...SR
LONG TERM...SR
AVIATION...JZ
MARINE...JZHazardous weather outlook, Dec 30, 3:21 AM EST, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 321 AM EST Sat Dec 30 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-311100- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 321 AM EST Sat Dec 30 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Periods of heavy lake effect snow and poor visibility will impact portions of Northern Lower Michigan through tonight. See ongoing warnings and advisories for further details. Persistent cold weather could cause ice jam flooding on area rivers over the next several days. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of accumulating snow will continue across northern Michigan through next week. With the persistent cold weather, ice jams are possible on area rivers. Below zero wind chills will return this weekend and into New Years Day. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord
In the hours before
Local storm report, Dec 30, 11:40 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1140 AM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 1 NNW BATES 44.78N 85.45W
12/30/2017 E6.5 INCH GRAND TRAVERSE MI PUBLIC
&&Local storm report, Dec 30, 12:12 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1212 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM SNOW 1 NW TRAVERSE CITY 44.76N 85.61W
12/30/2017 M2.0 INCH GRAND TRAVERSE MI OTHER FEDERAL
SNOWFALL RATES OF 2 INCHES PER HOUR
OCCURRING AT TVC - CHERRY CAPITAL AIRPORT.
&&Local storm report, Dec 30, 12:24 PM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1224 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW KEWADIN 44.93N 85.36W
12/30/2017 M8.0 INCH ANTRIM MI PUBLIC
THE DURATION OF THE SNOW EVENT WAS 12 HOURS.
&&Local storm report, Dec 30, 12:28 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1228 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM SNOW 3 NW BELLAIRE 45.01N 85.26W
12/30/2017 M17.0 INCH ANTRIM MI NWS EMPLOYEE
THE DURATION OF THE SNOW EVENT WAS 24 HOURS.
&&Local storm report, Dec 30, 3:24 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 5 ESE TRAVERSE CITY 44.72N 85.52W
12/30/2017 M11.5 INCH GRAND TRAVERSE MI NWS EMPLOYEE
THE DURATION OF THE SNOW EVENT WAS 12 HOURS.
&&Local storm report, Dec 30, 3:52 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST SAT DEC 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM SNOW 3 S SUTTONS BAY 44.94N 85.65W
12/30/2017 M16.0 INCH LEELANAU MI PUBLIC
SNOW WAS STILL OCCURRING AT TIME OF
OBSERVATION. THE DURATION OF THE SNOW EVENT
WAS 16 HOURS.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:24 PM EST | Winter Weather Advisory | APX | Benzie | 16 hr |
| Dec 30, 4:08 AM EST | Winter Weather Advisory | APX | Antrim, Manistee | 54 hr |
Nearby
Wind Chill Advisories in Michigan, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.